Ohio, 2025

Flood in Ohio, August 7, 2025

August 7, 2025 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms produced locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms produced locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 12:07 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Aug 7, 12:07 PM EST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
107 PM EDT Thu Aug 7 2025

.SYNOPSIS...
The quiet pattern continues through the end of the work week and
into the weekend, with isolated afternoon thunderstorms possible
each day. Temperatures and moisture both increase over the next
several days.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure located over New England continues
to drive our sensible weather as it slowly progresses southeast
toward the Atlantic. This feature allows for continued quiet
conditions during the overnight hours, with perhaps some river
valley fog development again during the early morning. Some CAMs are
hitting on overland fog developing along the OH/IN border, however,
the signal is weaker than it has been previous nights. Despite this,
have added in some patchy fog in this area.

Overnight lows fall to the mid/upper 60s.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The broad upper level ridges both to our west and to our northeast
continue to dominate the pattern. The ILN CWA will be situated on
the southwest side of the New England surface high, allowing for
southerly return flow to drive into the region. Friday high
temperatures are forecast to be nearly normal, if not slightly
above, with temperatures reaching the upper 80s, possibly tickling
90 for areas along the Ohio River.

Once again, cannot rule out a stray summertime thunderstorm,
however, forcing is nearly non-existant so not expecting anything
other than some heavy rain and lightning with any pop ups.

Overnight, we remain quiet. Low temperatures fall to the upper 60s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Through the weekend and into early next week, much of the region
will remain placed in between two areas of above normal PWATs. With
no major forcing mechanisms, persistent weather can be expected
through this period. Highs are above normal, generally in the upper
80s to lower 90s. Isolated showers and a few thunderstorms can't be
ruled during the afternoon hours.

A noticeable trend has taken shape over the last few model cycles
regarding the trough that was expected to move through the Midwest
and Great Lakes Tuesday and Wednesday. Instead of a sharp trough,
much of the ensemble guidance has trended toward a more persistent
ridge with a weak trough glancing through the region. This creates
some uncertainty regarding the placement of the cold front that was
originally supposed to move into the area on Tuesday. Even if the
front is lacking, above normal PWATs will advect northeastward as
deep southwesterly flow settles in over the Ohio Valley midweek.
This would support a more active thunderstorm pattern with locally
heavy rainfall threats returning for a few days into late next week.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Diurnally driven cumulus are popping up across the region, with some
sites reporting high end MVFR conditions with that deck. Have kept
TAFs optimistically SCT instead of doing a blanket BKN line. Winds
remain mostly calm across the region. Very isolated afternoon
thunderstorms will be possible again today, with locally heavy
rainfall and lightning. Storms die off after sunset.

Calm conditions continue overnight. River valley fog is again
possible, so have dropped KLUK accordingly. Friday is more of the
same- quiet conditions with afternoon Cu.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...CA
NEAR TERM...CA
SHORT TERM...CA
LONG TERM...McGinnis
AVIATION...CA
Hazardous weather outlook, Aug 7, 2:06 AM EST, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
306 AM EDT Thu Aug 7 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080715-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
306 AM EDT Thu Aug 7 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Hamilton

When
August 7, 6:00 PM EST to 7:00 PM EST
Where
Hamilton County, 2.74 mi E of Cincinnati to 2.73 mi E of Cincinnati
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.113, -84.500

Water was flowing down the Elsinore Place Steps.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281254.